Paracetamol batches recalled due to fungal contamination

Class 2 Medicines Recall

 

M & A Pharmachem is recalling batches of paracetamol tablets because a small number of pots from each batch have been found to contain discoloured tablets due to fungal contamination.

 

Product description

 

Paracetamol 500mg Tablets, 1 x 1000

 

PL 04077/0001

 

Batch number Expiry Date Pack size First distributed
0110 June 2023 1 x 1000 6 September 2018
0174 October 2023 1 x 1000 14 March 2019

 

Brief description of the problem

 

M & A Pharmachem is recalling the above batches because a small number of pots from each batch have been found to contain discoloured tablets due to fungal contamination.

 

The fungi have been identified as Penicillium citrinium and Penicillium brevicompactum. It is unlikely that any affected tablets will have got to patient level as the discolouration is noticeable on opening affected packs.

 

Advice for wholesalers and healthcare professionals

 

Stop supplying the batches listed above immediately. Quarantine all remaining stock and return it to your supplier using your supplier’s approved process.

 

Contact details for further information

 

For stock enquiries, please contact Pauline Caddick, Responsible Person:

 

pcaddick@mapharmachem.co.uk

 

For medical Information enquiries, please contact Cristina Parau, Pharmacovigilance Manager:

 

cparau@mapharmachem.co.uk

 

For further information click here

Three further batches losartan recalled from pharmacies

 

The MHRA has recalled three batches of Losartan tablets due to contamination with the nitrosamine N-nitroso-N-methylamino butyric acid.

 

As a precautionary measure to protect public health, the Medicines and Healthcare products Regulatory Agency (MHRA) today recalled three batches of Losartan tablets due to contamination with the nitrosamine N-nitroso-N-methylamino butyric acid (NMBA). The affected batches can be viewed here.

 

The recall is taking place as part of the continued investigation into potential nitrosamine contamination of sartan containing medicines, a class of medicine to treat blood pressure and heart attacks and heart failures.

 

Currently, there is no evidence that nitrosamine impurities can cause harm and patients are being advised to continue taking their medication.

 

The investigation into possible contamination of sartan medicines began in 2018, after the nitrosamine N-nitrosodimethylamine (NDMA), was identified in valsartan manufactured at a facility based in China.

 

Last year, the MHRA recalled batches of valsartan containing tablets to pharmacy level in July and November due to possible NDMA and N-nitrosodiethylamine (NDEA) contamination.

 

In January and February 2019 the MHRA recalled batches of irbesartan containing tablets after testing revealed possible contamination with NDEA.

 

The MHRA continues to monitor the situation in the UK and are comprehensively investigating the issue alongside the European Medicines Agency (EMA) and the European Directorate for the Quality of Medicines (EDQM).

 

Bernadette Sinclair-Jenkins, MHRA’s Manager, Regulatory Assessment Unit of the Inspection, Enforcement and Standards Division, commented:

 

“Our priority as regulator is to make sure the medicines you and your family take are effective and acceptably safe. This recall shows we are continuing to investigate potential contamination of sartan containing medicines. There is no evidence at present that medicines containing NDMA, NDEA or NMBA have caused any harm to patients and this recall is a precautionary measure. Because of the risk associated with suddenly stopping high blood pressure medication, continue to take your medicines as prescribed by your doctor.”